Alert archive / Utah / Wind Advisories in 2010
Wind Advisory 5, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Apr 19, 2010, 3:05 PM MDT. It took effect at Apr 20, 2010, 11:00 AM MDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2010, 3:05 PM MDT (21:05 UTC)
- In effect from
- Apr 20, 2010, 11:00 AM MDT
- Expired
- Apr 21, 2010, 3:43 AM MDT
- In force
- 17 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
382 WWUS75 KSLC 192105 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 305 PM MDT MON APR 19 2010 UTZ015-016-200600- /O.NEW.KSLC.WI.Y.0005.100420T1900Z-100421T0500Z/ WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER... CEDAR CITY...MILFORD 305 PM MDT MON APR 19 2010 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 11 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 11 PM MDT TUESDAY. * AFFECTED AREA: WEST CENTRAL AND SOUTHWEST UTAH INCLUDING THE CITIES OF DELTA...FILLMORE...BEAVER...CEDAR CITY AND MILFORD. * WINDS: SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING: GUSTY SOUTHERLY WINDS ARE EXPECTED TO DEVELOP DURING THE MIDDAY TUESDAY...REMAINING GUSTY THROUGH THE EVENING HOURS. * IMPACTS: GUSTY WINDS CAN CAUSE BLOWING DUST...REDUCING VISIBILITIES BELOW A MILE. MOTORISTS OF HIGH PROFILE VEHICLES USING WEST TO EAST ROUTES SHOULD USE EXTRA CAUTION. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
5 follow-up statements
849 WWUS75 KSLC 200415 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1015 PM MDT MON APR 19 2010 UTZ015-016-201230- /O.CON.KSLC.WI.Y.0005.100420T1900Z-100421T0500Z/ WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER... CEDAR CITY...MILFORD 1015 PM MDT MON APR 19 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 11 PM MDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 11 PM MDT TUESDAY. * AFFECTED AREA: WEST CENTRAL AND SOUTHWEST UTAH INCLUDING THE CITIES OF DELTA...FILLMORE...BEAVER...CEDAR CITY AND MILFORD. * WINDS: SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING: STRONG WINDS ARE EXPECTED TO DEVELOP AROUND MIDDAY TUESDAY AND CONTINUE THROUGH THE EVENING HOURS. * IMPACTS: LOCALLY REDUCED VISIBILITIES IN BLOWING DUST ARE POSSIBLE. MOTORISTS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...ESPECIALLY ON WEST TO EAST ROUTES. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
025 WWUS75 KSLC 201017 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 417 AM MDT TUE APR 20 2010 UTZ003-005-201700- /O.EXB.KSLC.WI.Y.0005.100420T1700Z-100421T0500Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE 417 AM MDT TUE APR 20 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MDT THIS EVENING. * AFFECTED AREA: THE GREAT SALT LAKE DESERT...MAINLY ALONG AND SOUTH OF I-80...THE TOOELE VALLEY AND THE WESTERN HALF OF THE SALT LAKE VALLEY. * WINDS: SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING: SOUTHERLY WINDS AHEAD OF AN APPROACHING COLD FRONT WILL CONTINUE TO STRENGTHEN DURING THE MORNING HOURS. THE STRONGEST SUSTAINED WINDS AND GUSTS WILL OCCUR THIS AFTERNOON THROUGH MID-EVENING. * IMPACTS: LOCALLY REDUCED VISIBILITIES IN BLOWING DUST ARE POSSIBLE. MOTORISTS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...ESPECIALLY ON WEST TO EAST ROUTES. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ UTZ015-016-201700- /O.EXT.KSLC.WI.Y.0005.100420T1700Z-100421T0500Z/ WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER... CEDAR CITY...MILFORD 417 AM MDT TUE APR 20 2010 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MDT THIS EVENING. * AFFECTED AREA: WEST CENTRAL AND SOUTHWEST UTAH INCLUDING THE CITIES OF DELTA...FILLMORE...BEAVER...CEDAR CITY AND MILFORD. * WINDS: SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING: SOUTHERLY WINDS WILL STRENGTHEN THIS MORNING AHEAD OF AN APPROACHING COLD FRONT OVER NEVADA. THE STRONGEST SUSTAINED WINDS AND GUSTS WILL OCCUR THIS AFTERNOON THROUGH THIS EVENING. * IMPACTS: LOCALLY REDUCED VISIBILITIES IN BLOWING DUST ARE EXPECTED. MOTORISTS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...ESPECIALLY ON WEST TO EAST ROUTES. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
973 WWUS75 KSLC 201757 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1157 AM MDT TUE APR 20 2010 UTZ015-016-210500- /O.EXT.KSLC.WI.Y.0005.000000T0000Z-100421T1200Z/ WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER... CEDAR CITY...MILFORD 1157 AM MDT TUE APR 20 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM MDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM MDT WEDNESDAY. * AFFECTED AREA: WEST CENTRAL AND SOUTHWEST UTAH INCLUDING THE CITIES OF DELTA...FILLMORE...BEAVER...CEDAR CITY AND MILFORD. * WINDS: SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING: SOUTHERLY WINDS WILL CONTINUE TO STRENGTHEN THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT OVER NEVADA. THE STRONGEST SUSTAINED WINDS AND GUSTS WILL OCCUR LATE THIS AFTERNOON AND THROUGH THE MIDDLE OF THE NIGHT BEFORE GRADUALLY TAPERING. * IMPACTS: LOCALLY REDUCED VISIBILITIES IN BLOWING DUST ARE EXPECTED. MOTORISTS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...ESPECIALLY ON WEST TO EAST ROUTES. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ UTZ003-005-210500- /O.EXT.KSLC.WI.Y.0005.000000T0000Z-100421T1800Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE 1157 AM MDT TUE APR 20 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON MDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON MDT WEDNESDAY. * AFFECTED AREA: THE GREAT SALT LAKE DESERT...MAINLY ALONG AND SOUTH OF I-80...THE TOOELE VALLEY AND THE WESTERN HALF OF THE SALT LAKE VALLEY. * WINDS: SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING: SOUTHERLY WINDS AHEAD OF AN APPROACHING COLD FRONT WILL CONTINUE TO GRADUALLY STRENGTHEN THIS AFTERNOON AND EVENING. THE STRONGEST SUSTAINED WINDS AND GUSTS ARE EXPECTED LATE TONIGHT AND WEDNESDAY MORNING. * IMPACTS: LOCALLY REDUCED VISIBILITIES IN BLOWING DUST ARE POSSIBLE. MOTORISTS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...ESPECIALLY ON WEST TO EAST ROUTES SUCH AS INTERSTATE 80. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
724 WWUS75 KSLC 210159 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 759 PM MDT TUE APR 20 2010 UTZ015-016-211200- /O.CON.KSLC.WI.Y.0005.000000T0000Z-100421T1200Z/ WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER... CEDAR CITY...MILFORD 759 PM MDT TUE APR 20 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. * AFFECTED AREA: WEST CENTRAL AND SOUTHWEST UTAH INCLUDING THE CITIES OF DELTA...FILLMORE...BEAVER...CEDAR CITY AND MILFORD. * WINDS: SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING: THE STRONGEST WINDS WILL OCCUR THROUGH THE MIDDLE OF THE NIGHT BEFORE GRADUALLY TAPERING. * IMPACTS: LOCALLY REDUCED VISIBILITIES IN BLOWING DUST ARE EXPECTED. MOTORISTS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...ESPECIALLY ON WEST TO EAST ROUTES. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ UTZ003-005-211200- /O.CON.KSLC.WI.Y.0005.000000T0000Z-100421T1800Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE 759 PM MDT TUE APR 20 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT WEDNESDAY. * AFFECTED AREA: THE GREAT SALT LAKE DESERT AND SALT LAKE AND TOOELE VALLEYS...INCLUDING THE CITIES OF SALT LAKE CITY...TOOELE...AND WENDOVER. * WINDS: SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED LATE TONIGHT AND WEDNESDAY MORNING. * IMPACTS: LOCALLY REDUCED VISIBILITIES IN BLOWING DUST ARE POSSIBLE. MOTORISTS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...ESPECIALLY ON WEST TO EAST ROUTES SUCH AS INTERSTATE 80. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
353 WWUS75 KSLC 210943 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 343 AM MDT WED APR 21 2010 UTZ003-005-211045- /O.CAN.KSLC.WI.Y.0005.000000T0000Z-100421T1800Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE 343 AM MDT WED APR 21 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY...WHICH WAS IN EFFECT FOR THE SALT LAKE AND TOOELE VALLEYS...ALONG WITH THE GREAT SALT LAKE DESERT AND MOUNTAINS. WINDS HAVE SUBSIDED ACROSS MUCH OF NORTHERN UTAH. SOUTH TO SOUTHWEST WINDS OF 10 TO 20 MPH WITH OCCASIONAL HIGHER GUSTS CAN BE EXPECTED THROUGH THE MORNING...HOWEVER THESE WINDS WILL REMAIN WELL BELOW WIND ADVISORY CRITERIA. $$ UTZ015-016-211045- /O.CAN.KSLC.WI.Y.0005.000000T0000Z-100421T1200Z/ WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER... CEDAR CITY...MILFORD 343 AM MDT WED APR 21 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY...WHICH WAS IN EFFECT FOR SOUTHWEST AND WEST CENTRAL UTAH. BREEZY SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH...WITH OCCASIONAL GUSTS IN EXCESS OF 30 MPH WILL REMAIN POSSIBLE THROUGH THE EARLY MORNING HOURS. HOWEVER THESE WINDS WILL REMAIN WELL BELOW ADVISORY CRITERIA. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Apr 19, 8:21 AM MDT, 6 hours 44 minutes earlier.
Area forecast discussion, Apr 19, 8:21 AM MDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 821 AM MDT MON APR 19 2010 .SYNOPSIS...HIGH PRESSURE ALOFT OVER UTAH WILL SHIFT EAST BEGINNING TONIGHT AHEAD A COLD LATE SEASON PACIFIC STORM SYSTEM. THIS SYSTEM WILL REACH THE SOUTHERN GREAT BASIN MIDWEEK..AND LINGER ACROSS THE AREA THROUGH LATE IN THE WEEK. && .DISCUSSION...WATER VAPOR LOOP SHOWS A WEAK DISTURBANCE MOVING INTO SOUTHERN UTAH AS AN UPPER LOW CROSSES BAJA CALIFORNIA. MEANWHILE...A LARGE SCALE TROUGH IS ELONGATING SOUTHWARD OFF THE WEST COAST. 400-250MB ACARS WIND OBSERVATIONS SHOW A WESTERLY 60-90KT JET OFF THE CENTRAL CALIFORNIA COAST. 12Z 700MB ANALYSIS SHOWS A RIDGE ALONG THE ROCKIES...WITH A TROUGH ACROSS SOUTHERN CALIFORNIA AND ARIZONA. COOLING WAS OCCURRING LOCALLY WITH +6C REPORTED AT KSLC AND +4C UPSTREAM AT KDRA. 12Z KSLC RAOB SHOWS 3C OF WARMING THROUGH THE COLUMN DURING THE PAST 24 HOURS. GOES/RUC PRECIPITABLE WATER INDICATE VALUES RANGE BETWEEN A QUARTER INCH ACROSS EASTERN UTAH AND A THIRD OF AN INCH ACROSS WESTERN AND SOUTHERN UTAH. UPDATING TO REMOVE MORNING MENTION OF SHOWERS ACROSS THE HIGHER TERRAIN OF SOUTHERN UTAH...AND TO LOWER PROBABILITIES TO ISOLATED THIS AFTERNOON ACROSS THE HIGHER TERRAIN OF THE STATE. WEAK DISTURBANCE PROPAGATING NORTHWARD INTO SOUTHERN UTAH IS THE CAUSE FOR THE INCREASED MID AND HIGH LEVEL MOISTURE ACROSS SOUTHERN UTAH THIS MORNING. THIS DISTURBANCE IS FORECAST TO CONTINUE TO MOVE NORTHWARD ACROSS SOUTHERN UTAH THIS AFTERNOON FURTHER INCREASING CLOUDINESS. THIS SHOULD CONTRIBUTE TO A SLIGHTLY COOLER AFTERNOON COMPARED TO YESTERDAY ACROSS THE SOUTH. 03Z SHORT RANGE ENSEMBLES INDICATE A GOOD CHANCE OF NEGATIVE LIFTED INDICES AND 100 J/KG OF MUCAPE TODAY. SIMULATED REFLECTIVITY FROM THE NCEP WRF-ARW/NMM AND THE SPC WRF-NMM ALL SUGGEST AIRMASS CONVECTIVE ACTIVITY DUE TO TERRAIN CIRCULATIONS THIS AFTERNOON...THOUGH SHOW LESS ACTIVITY THAN YESTERDAYS RUN FOR TODAY. OTHERWISE...ONLY MINOR TWEAKS TO TEMPERATURES/WINDS/SKY BASED ON CURRENT OBSERVATIONAL TRENDS AND RECENT MODEL GUIDANCE. PREVIOUS DISCUSSION FOLLOWS... THE COLD UPPER TROUGH EXTENDING SOUTHWARD FROM THE GULF OF ALASKA STILL ON TRACK TO REACH THE WEST COAST AND DEVELOP A CLOSED LOW ALONG THE CA COAST TUESDAY. THE GFS AND ECMWF ARE IN REASONABLY GOOD AGREEMENT TO THAT POINT...WITH BOTH TURNING THE LOW EAST THROUGH CA TUESDAY NIGHT. FROM THERE THE SOLUTIONS DIVERGE WILDLY...WITH THE GFS REMAINING PROGRESSIVE AND FURTHER NORTH WHILE THE ECMWF HANGS BACK OVER THE SRN GREAT BASIN/DESERT SW THROUGH THE END OF THE WEEK. WITH THE LOW CUT OFF FROM THE WESTERLIES...LIKE THE IDEA OF A SLOW GRINDING SYSTEM MOVING THROUGH THE SRN GREAT BASIN MID-LATE WEEK. THE GFS AND ECMWF APPEAR TO BE ON THE EXTREMES RIGHT NOW...SO WOULD THINK THAT A COMPROMISE TOWARDS THE MIDDLE OF THE TWO SOLUTIONS IS IN ORDER. THE RESULT WOULD BE SCATTERED CONVECTION FORMING AHEAD OF THE UPPER LOW TUESDAY AFTERNOON AND EVENING...WITH MORE WIDESPREAD PRECIP TO FOLLOW WEDNESDAY THROUGH THURSDAY AS THE COLD CORE OF THIS SYSTEM MOVES INTO AND THROUGH SRN UTAH/NRN AZ. WRAPAROUND PRECIP LIKELY TO REMAIN OVER UTAH THURSDAY NIGHT/EARLY FRIDAY...EXTENDING EVEN INTO THE NRN ZONES AT THAT TIME. A TRAILING SHEAR VORTICITY LOBE LATE FRIDAY COULD BRING ONE LAST BURST OF PRECIP...FOLLOWED BY BUILDING HEIGHTS FRIDAY NIGHT/SATURDAY. BIG DIFFERENCES REMAIN BETWEEN THE MODELS THIS COMING WEEKEND. THE GFS MAINTAINS A RATHER STRONG RIDGE ACROSS THE WEST COAST STATES WHILE THE ECMWF PUTS THE RIDGE FURTHER WEST...ALLOWING FOR SHORTWAVES CRESTING THE RIDGE TO DIG SE INTO THE BASIN. FOR NOW LEAN BIT TOWARDS THE ECMWF AND PUT A THREAT OF PRECIP AND COOLER TEMPS BACK INTO THE FORECAST TOWARDS DAY 7. && .AVIATION...OPERATIONAL WEATHER CONCERNS WILL REMAIN MINIMAL TODAY AT KSLC...WITH A NORMAL DIURNAL WIND SWITCH TO NORTHWEST WINDS BETWEEN 18-19Z. WILL BE MONITORING THE CHANCE FOR AN EARLIER THAN NORMAL WIND SWITCH BACK TO SOUTHEAST WINDS THIS EVENING AS A SOUTHERLY GRADIENT WILL LIKELY INCREASE...WILL KEEP YOU POSTED REGARDING THIS IN AFTERNOON PACKAGE. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...ROGOWSKI/CONGER AVIATION...MERRILL FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Apr 19, 6:21 AM MDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 621 AM MDT MON APR 19 2010 UTZ001>016-019>021-517-518-WYZ021-201300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 621 AM MDT MON APR 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT MOISTURE WORKING NORTH OUT OF ARIZONA WILL SPAWN SOME SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE SOUTHERN MOUNTAINS THIS AFTERNOON. ACROSS THE REMAINDER OF THE STATE TEMPERATURES WILL REMAIN QUITE WARM FOR MID-APRIL WITH GENERALLY DRY CONDITIONS ACROSS NORTHERN UTAH AND SOUTHWEST WYOMING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WARM TEMPERATURES WILL EXIST AGAIN TUESDAY...WITH WINDY CONDITIONS DEVELOPING OVER THE WESTERN VALLEYS FOR TUESDAY AFTERNOON AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM AHEAD OF AN APPROACHING PACIFIC STORM SYSTEM OVER THE WESTERN GREAT BASIN LATE TUESDAY THROUGH TUESDAY NIGHT. COLDER TEMPERATURES AND WIDESPREAD PRECIPITATION WILL DEVELOP WEDNESDAY AS THE STORM MOVES EAST INTO SOUTHWEST UTAH. VALLEY RAIN AND MOUNTAIN SNOW WILL EXPAND ACROSS MUCH OF UTAH AND SOUTHWEST WYOMING AS THE STORM TRACKS EAST THROUGH SOUTHERN UTAH AND ARIZONA THURSDAY THROUGH EARLY FRIDAY. AREAS OF HEAVY SNOW ARE POSSIBLE IN THE MOUNTAINS... WITH THE GREATEST AMOUNTS EXPECTED ACROSS THE SOUTHERN AND CENTRAL MOUNTAINS. PRECIPITATION WILL TAPER OFF LATE FRIDAY AS THE STORM PULLS AWAY FROM THE AREA. HIGH PRESSURE FRIDAY NIGHT THROUGH SATURDAY NIGHT WILL PRODUCE DRY CONDITIONS AND A WARMING TREND. THE LEADING EDGE OF THE NEXT PACIFIC STORM SYSTEM WILL REACH UTAH LATE SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.